News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Heart palpitations


 Hamad - Mon May 02, 2005 5:25 pm

I am a 30 year old male suffring from heart palpitations i was perfectly healthy and was a very sporty person. i started developing very bad tachicardiya and palpitations i told doctors over and over but they kept telling me it was anxiety because by the time i reached the hospital the heart would slow down. Finally doctors did ultrasound of the heart and said that my heart valve are longer than normal and that this caused the plpitations and was not serious at all but needs to be monitored. however i have relaized that my heart races only when i stand up or move around if im lyng down it starts to slow down.Also i have relized that when i wake up the next day my heart is slow and very good and only when i light a ciggaret then my heart starts to go like crazy and i have to lie down....i kept telling doctors that but they said not to worry and gave me a medication called concor 2.5 once a day.... this medication has helped my heart rate very very much im pleased to say but i suffer very much from the side effects which have not gone away even though i have been taking this medication for over 3 months now.i get wierd side effects and i want to know if these are normal or not....I always feel very fatigued and tired an hour after i take the medication all day long...my stomach also feels empty and irrated after the medication.....i also feel very confused and on edge...also when ever i bend down to pick anything from the floor i feel very much pressure on my head and neck as if i was doing a head stand.....Finally i just don't feel myself at all mentally i feel wierd and out of it ......

ps i wanted to ask if concor effects the brain at all like antidepresants or not can it be doing all these things to me..also please i want to ask why when i talk with a person or on the phone after a minute i start to feel very light headed and dizzy you know it feels like i was blowing a balloon its the same feeling and i get a very dry mouth with foamy white stuff....this also happenes when i get really angry or nervouse my mouth foams white stuff.
Please help

Thank you and sorry for such a long letter with many spelling mistakes.
 Dr. Yasser Mokhtar - Sun May 08, 2005 9:59 am

User avatar Dear Hamad,

The condition that you are referring to is most probably mitral valve prolapse which is known to cause atypical chest pain and palpitations.

As for the palpitations, besides mitral valve prolpase, it has other causes including:
1. An overactive thyroid gland.
2. Electrolytes disturbance.
3. Smoking.
4. Drinking alcohol.
5. Drinking too much caffeinated beverages.
6. Not getting enough sleep.
7. Stress.

So, i would suggest that you have blood tests for thyroid functions and electrolytes if this has not been done already.

Please, stop smoking and all kind of stimulants (including alcohol, coffee, tea, pepsi and or street drugs if you are using any) and you will find that these measures will help the palpitations a lot. Also, if you get enough rest and sleep, this helps to the extent that you might be able to go off the concor.

As for concor, it is most probably the cause behind the fatigue that you are experiencing. Concor belongs to a group of medications called beta blockers and this group of medications can cause depression in some patients, concor itself was not described to cause this side effect but since it belongs to this group, it is assumed that it can cause depression.

It is normal that your heart increases when you start any activity or after you wake up. Please, stop paying so much attention to your heart rate as this will make it worse.

About talking and getting lightheaded with white foam at the corners of your mouth, sometimes if you talk too fast or don't take enough breaths in between sentences you will start hyperventilating and get dizzy. About the foam, it is not unusual to have such foam at the corner of the mouth if you don't have enough time to swallow your salive when you talk. There is nothing to worry about.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Hamad - Mon May 09, 2005 7:51 am

Dear Yasser Mokhtar, M.D.,


Thank you very much for your reply and i just wanted to say what you said made a lot of sence. I have been sleeping much better and not smoking too much and i felt big diffrence in my life regarding heart palitations. I followed what you had told me to do regarding caffine and stimulants and im very gratefull to say my heart feels much better and less palpitation where even my doctor made me take smaller doses of concor im down to half of the 2.5. The mouth foaming and feeling dezzy you where also right on the point i relaized when ever i am excited i talk too fast with out breathing and thats when it starts.....So just wanted to post a reply so that people suffring from what i have need to know if they listen to thier doctors advice and change thier lifestyle and give it time hopefully they will feel better. Again i would like to thank you very much and thank all who have made this web site what it is for people in need of answers.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here